MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the item was found broken.It is unknown when the issue was discovered.It is unknown if there was a delay or if a backup device was available.No patient injuries were reported.
 
Additional Manufacturer Narrative
A bhr curved cup introducer (90128257, 50803346) was returned for investigation.It was reported that the item was found broken.It is unknown when the issue was discovered.There are visible marks and scratches across the whole length of the device, consistent with surgical use some damage to head.Connecting part(wire mechanism) was broken off the device (has been sent back with the instrument).A functional evaluation could not be performed as part was confirmed to be broken.This confirms the reported complaint.The production records could not be reviewed for the instruments reportedly involved in this incident, due to their age.All the released instruments involved would have met manufacturing specifications at the time of production.Based on the available information, the proposed probable root cause for the failure is that the instrument's problems traced to the device reaching the end of its useful life.Smith and nephew recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No preventative or corrective action has been initiated as a result of this investigation.The device cannot be repaired and will be retained.

Brand Name
BHR CURVED CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa warwickshire TN
UK 
MDR Report Key11100527
Report Number3005975929-2020-00542
Device Sequence Number3630718
Product Code NXT
UDI-Device Identifier03596010533791
UDI-Public03596010533791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128257
Device Catalogue Number90128257
Device Lot Number50803346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;